Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 251, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 30, 2005, 12:00 PM EDT for Johnson County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2005, 12:00 PM EDT (16:00 UTC)
- Expired
- Apr 30, 2005, 12:36 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Johnson County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 8:10 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 301600 SVRFFC GAC167-301645- /O.NEW.KFFC.SV.W.0251.050430T1600Z-050430T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1200 PM EDT SAT APR 30 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN EAST CENTRAL GEORGIA * UNTIL 1245 PM EDT * AT 1156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF SPANN...AND MOVING EAST AT 55 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WRIGHTSVILLE AND DONAVAN. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3274 8289 3255 8267 3266 8234 3282 8251 $$
1 follow-up statement
000 WWUS52 KFFC 301636 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1236 PM EDT SAT APR 30 2005 GAC167-301646- /O.CAN.KFFC.SV.W.0251.000000T0000Z-050430T1645Z/ JOHNSON- 1236 PM EDT SAT APR 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JOHNSON COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT SATURDAY AFTERNOON FOR NORTHWESTERN GEORGIA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT SATURDAY AFTERNOON FOR SOUTHERN GEORGIA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3274 8289 3255 8267 3266 8234 3282 8251 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 5:30 AM EDT, 6 hours 30 minutes earlier.
Area forecast discussion, Apr 30, 5:30 AM EDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT SAT APR 30 2005 .SHORT TERM... TIMING OF FRONT IS SUSPECT WITH ETA SLOWER THAN GFS. WILL FAVOR ETA FOR NOW AS WAVE ON FRONT LIKELY TO KEEP FRONT MOVING SLOWER THAN GFS. FRONT MAY PICK UP SPEED AS WAVE MOVES UP APPALACHIANS TO NEW ENGLAND AND MAIN SHORT WAVE MOVES ACROSS AREA TONIGHT. WILL CONTINUE HIGH POPS TODAY WILL POSSIBLE SEVERE STORMS. HIGHEST POPS TONIGHT ACROSS CENTRAL GEORGIA. PCPN ENDS FOR SUNDAY AS HIGH PRESSURE BUILDS. MONDAY SHOULD BE DRY AS WELL BUT WILL NEED TO WATCH SHORT WAVE ENERGY PASSING BY TO THE N. .LONG TERM... ZONAL FLOW LOOKS TO CONTINUE THIS PERIOD. NOT EXPECTING LARGE FAST CHANGES TO THE WEATHER. && .AVIATION... TIMING OF TSRA AND GUSTY WINDS PRIMARY CONCERN TODAY. CRUDE EXTRAPOLATION OF 88D DATA SUGGESTS LINE OF TSRA SHOULD MOVE THROUGH KATL AND NEARBY AIRPORTS BETWEEN 12Z AND 17Z. CIGS HAVE COME DOWN QUICKLY WHICH LOOKS REASONABLE GIVEN TIMING OF TSRA AND LOW LEVEL WARM/MOIST ADVECTION PATTERN. ATMOSPHERE ACROSS NORTH GEORGIA IS MORE STABLE THAN NORTH ALABAMA BUT ENOUGH TO SUPPORT 35KT GUSTS AT KATL. MAY ALSO HAVE TO ADD TSRA IN THE AFTERNOON AND EARLY EVENING. ETA12 STILL HOLDING FRONT BACK WHILE 00Z GFS KEEPS FRONT WITH MAIN LINE OF TSRA THIS MORNING. HOWEVER SFC OBS ACROSS AL AND MS SEEM TO SUPPORT GFS SOLUTION. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 72 51 70 48 / 100 20 0 0 ATHENS 73 53 73 47 / 100 30 0 0 GAINESVILLE 70 51 69 46 / 100 20 0 0 ROME 73 49 72 43 / 100 10 0 0 COLUMBUS 77 56 76 49 / 100 50 0 0 MACON 78 57 77 47 / 90 50 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && BDL/SN
Hazardous weather outlook, Apr 30, 11:30 AM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT SAT APR 30 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT SAT APR 30 2005 .DAY ONE...TODAY ...ISOLATED SEVERE THUNDERSTORMS EXPECTED TODAY... .SYNOPSIS... A WEAK UPPER-LEVEL DISTURBANCE IN STRONG FLOW ALOFT WILL MOVE THROUGH THE AREA TODAY. A COLD FRONT WILL ALSO MOVE INTO NORTHWEST GEORGIA TODAY...AND OUT OF THE AREA BY LATE TONIGHT. SUFFICIENT LOW LEVEL MOISTURE AND INSTABILITY WILL BE PRESENT FOR THE DEVELOPMENT OF THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS TODAY WILL BR DAMAGING STRAIGHT-LINE WINDS...LARGE HAIL AND CLOUD-TO-GROUND LIGHTNING. .DISCUSSION... ANOTHER ROUND OF THUNDERSTORMS...WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. SOME OF THESE STORMS COULD BE SEVERE WITH LIFTED INDEX VALUES AROUND -4 AND CAPE AROUND 1500 EXPECTED. SUCH STORMS WOULD BE CAPABLE OF LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS. TORNADOES WILL NOT BE AS LIKELY WITH THESE STORMS AS DIRECTIONAL SHEAR WILL BE MUCH WEAKER IN THE AFTERNOON AS WEST TO SOUTHWEST SURFACE WINDS VEER TO WEST ALOFT. BY LATE THIS EVENING...THE FRONT AND STORMS SHOULD BE EAST OF THE AREA ENDING THE THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS WILL CONTINUE. .DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH SATURDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. THE THUNDERSTORMS ON TUESDAY...IF THEY OCCUR...SHOULD BE ISOLATED AND NOT SEVERE. BY WEDNESDAY AND THURSDAY...SOMEWHAT HIGHER INSTABILITY WILL BE PRESENT AND ISOLATED SEVERE WEATHER MAY BE POSSIBLE. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Apr 30, 10:47 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1047 AM EDT SAT APR 30 2005 GAZ069-071-079-089>091-102-301545- CHATTAHOOCHEE-MARION-MONROE-MUSCOGEE-STEWART-TALBOT-UPSON- 1047 AM EDT SAT APR 30 2005 ...TORNADO WATCH NUMBER 215 HAS BEEN CANCELLED... TORNADO WATCH NUMBER 215 THAT WAS IN EFFECT FOR...CHATTAHOOCHEE... MARION...MONROE...MUSCOGEE...STEWART...TALBOT AND UPSON COUNTIES HAS BEEN CANCELLED.
Special weather statement, Apr 30, 10:49 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1049 AM EDT SAT APR 30 2005 GAZ038-039-049>051-060>062-301800- GREENE-HANCOCK-MORGAN-OGLETHORPE-PUTNAM-TALIAFERRO-WARREN-WILKES- 1049 AM EDT SAT APR 30 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 216 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...GREENE...HANCOCK...MORGAN...OGLETHORPE...PUTNAM... TALIAFERRO...WARREN AND WILKES. GAZ072>076-080>086-092>098-103>113-301800- BALDWIN-BIBB-BLECKLEY-CRAWFORD-CRISP-DODGE-DOOLY-EMANUEL-GLASCOCK- HOUSTON-JEFFERSON-JOHNSON-JONES-LAURENS-MACON-MONTGOMERY-PEACH- PULASKI-SCHLEY-SUMTER-TAYLOR-TELFAIR-TOOMBS-TREUTLEN-TWIGGS- WASHINGTON-WEBSTER-WHEELER-WILCOX-WILKINSON- 1049 AM EDT SAT APR 30 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 216 REMAINS IN EFFECT... THE SEVERE THUNDERSTORM WATCH CONTINUES FOR THE FOLLOWING COUNTIES... BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...DODGE...DOOLY... EMANUEL...GLASCOCK...HOUSTON...JEFFERSON...JOHNSON...JONES... LAURENS...MACON...MONTGOMERY...PEACH...PULASKI...SCHLEY...SUMTER... TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WASHINGTON... WEBSTER...WHEELER...WILCOX AND WILKINSON COUNTIES.
Special weather statement, Apr 30, 10:53 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1053 AM EDT SAT APR 30 2005 GAZ106-301545- 1053 AM EDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN CRISP COUNTY UNTIL 1145 AM EDT... AT 1050 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF CONEY...MOVING EAST AT 45 MPH. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE ACROSS THE CORDELE AREA THROUGH 1145 AM EDT. WAIT UNTIL THE STORM HAS PASSED BEFORE TRAVELING OR HEADING TO YOUR PARTICULAR DESTINATION.
Special weather statement, Apr 30, 11:04 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1104 AM EDT SAT APR 30 2005 GAZ082-083-094-095-107-301545- 1104 AM EDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN PULASKI... HOUSTON...PEACH...TWIGGS AND BIBB COUNTIES UNTIL 1145 AM EDT... AT 1102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF BYRON TO 7 MILES SOUTHWEST OF ELKO...MOVING NORTHEAST AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 TO 50 MPH. FREQUENT LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED AS THESE STORMS MOVE ACROSS AN AREA FROM MACON TO WARNER ROBINS TO PERRY THROUGH 1145 AM EDT.
Special weather statement, Apr 30, 11:14 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1114 AM EDT SAT APR 30 2005 GAZ108-301600- 1114 AM EDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN WILCOX COUNTY UNTIL NOON EDT... AT 1111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 9 MILES WEST OF PINEVIEW TO 13 MILES SOUTHWEST OF SEVILLE...MOVING EAST AT 45 MPH. WIND GUSTS OF 40 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE ACROSS THE COUNTY THROUGH NOON. FREQUENT LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED. WAIT UNTIL THE STORMS PASS BEFORE HEADING OUT.
Special weather statement, Apr 30, 11:26 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1126 AM EDT SAT APR 30 2005 GAZ084-097-109-301630- 1126 AM EDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN DODGE... LAURENS AND WILKINSON COUNTIES UNTIL 1230 PM EDT... AT 1121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 5 MILES EAST OF MACON TO HAWKINSVILLE...MOVING EAST AT 50 MPH. FREQUENT LIGHTNING AND HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS AS THEY QUICKLY MOVE THROUGH AREAS FROM IRWINTON TO DUBLIN TO EASTMAN THROUGH 1230 PM EDT. WIND GUSTS OF 40 MPH ARE ALSO POSSIBLE BLOWING DOWN SMALL LIMBS AND OR OUTDOOR PATIO FURNITURE. WAIT UNTIL THESE STORMS PASS BEFORE HEADING OUT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:47 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 43 min |
| Apr 30, 6:08 AM EDT | Severe Thunderstorm Warning | FFC | Polk | 52 min |
| Apr 30, 6:17 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 43 min |
| Apr 30, 6:36 AM EDT | Severe Thunderstorm Warning | FFC | Haralson | 39 min |
| Apr 30, 6:44 AM EDT | Severe Thunderstorm Warning | FFC | Paulding | 46 min |
| Apr 30, 6:54 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 51 min |
| Apr 30, 6:57 AM EDT | Severe Thunderstorm Warning | FFC | Cobb | 48 min |
| Apr 30, 7:54 AM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 55 min |
| Apr 30, 9:40 AM EDT | Tornado Warning | FFC | Chattahoochee, Stewart | 35 min |
| Apr 30, 9:43 AM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 32 min |
| Apr 30, 9:58 AM EDT | Severe Thunderstorm Warning | FFC | Marion, Webster | 32 min |
| Apr 30, 10:15 AM EDT | Severe Thunderstorm Warning | FFC | Macon, Schley, Sumter, Taylor | 30 min |
| Apr 30, 10:41 AM EDT | Severe Thunderstorm Warning | FFC | Dooly | 34 min |
| Apr 30, 11:55 AM EDT | Severe Thunderstorm Warning | FFC | Laurens | 35 min |
| Apr 30, 12:38 PM EDT | Severe Thunderstorm Warning | FFC | Treutlen | 28 min |
| Apr 30, 12:45 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.